Utilize este identificador para referenciar este registo: http://hdl.handle.net/10400.7/82
Título: The reinfection threshold regulates pathogen diversity: the case of influenza
Autor: Gokaydin, D.
Oliveira-Martins, J.B.
Gordo, I.
Gomes, M.G.M.
Palavras-chave: Antigenic Variation/genetics/immunology
Disease Outbreaks/statistics & numerical data
Disease Transmission, Infectious/statistics & numerical data
Genetic Variation/genetics
Influenza A virus/genetics/immunology
Influenza, Human/epidemiology/genetics/immunology
Models, Immunological
Data: 22-Fev-2007
Citação: Gokaydin D, Oliveira-Martins JB , Gordo I, and MGM Gomes (2007) The reinfection threshold regulates pathogen diversity: the case of influenza. J Roy. Soc. Interface 4(12):137-42
Resumo: The awareness that pathogens can adapt and evolve over relatively short time-scales is changing our view of infectious disease epidemiology and control. Research on the transmission dynamics of antigenically diverse pathogens is progressing and there is increasing recognition for the need of new concepts and theories. Mathematical models have been developed considering the modelling unit in two extreme scales: either diversity is not explicitly represented or diversity is represented at the finest scale of single variants. Here, we use an intermediate approach and construct a model at the scale of clusters of variants. The model captures essential properties of more detailed systems and is much more amenable to mathematical treatment. Specificities of pathogen clusters and the overall potential for transmission determine the reinfection rates. These are, in turn, important regulators of cluster dynamics. Ultimately, we detect a reinfection threshold (RT) that separates different behaviours along the transmissibility axis: below RT, levels of infection are low and cluster substitutions are probable; while above RT, levels of infection are high and multiple cluster coexistence is the most probable outcome.
URI: http://hdl.handle.net/10400.7/82
ISSN: 1742-5662
Aparece nas colecções:EB - Artigos

Ficheiros deste registo:
Ficheiro Descrição TamanhoFormato 
Gordo, Isabel et al, J. Roy. Soc. Interface 2007.pdf183,57 kBAdobe PDFVer/Abrir


FacebookTwitterDeliciousLinkedInDiggGoogle BookmarksMySpace
Formato BibTex MendeleyEndnote Degois 

Todos os registos no repositório estão protegidos por leis de copyright, com todos os direitos reservados.